Alert archive / Illinois / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 72, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jun 12, 2010, 5:43 PM CDT for 7 counties in Illinois. It was in force for 62 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 12, 2010, 5:43 PM CDT (22:43 UTC)
- Expired
- Jun 12, 2010, 6:45 PM CDT
- In force
- 62 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Clark County, IL, Coles County, IL, Crawford County, IL, Cumberland County, IL, Edgar County, IL, Effingham County, IL, Jasper County, IL
The radar
The Evansville,IN radar (KVWX), 104 km from the middle of the area, began a volume at 22:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 12, 5:45 PM CDT | TSTM WND DMG | Teutopolis, IL | POWER LINE DOWN IN TOWN...SWOP REPORT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 12, 12:50 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
| Jun 12, 1:31 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.7 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2783 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 549 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
784
WUUS53 KILX 122243
SVRILX
ILC023-029-033-035-045-049-079-122345-
/O.NEW.KILX.SV.W.0072.100612T2243Z-100612T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
543 PM CDT SAT JUN 12 2010
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CLARK COUNTY IN EAST CENTRAL ILLINOIS...
COLES COUNTY IN EAST CENTRAL ILLINOIS...
CRAWFORD COUNTY IN EAST CENTRAL ILLINOIS...
CUMBERLAND COUNTY IN EAST CENTRAL ILLINOIS...
SOUTHERN EDGAR COUNTY IN EAST CENTRAL ILLINOIS...
EASTERN EFFINGHAM COUNTY IN SOUTH CENTRAL ILLINOIS...
JASPER COUNTY IN SOUTHEAST ILLINOIS...
* UNTIL 645 PM CDT.
* AT 540 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM COOKS MILL TO 6 MILES EAST OF NEOGA TO 6 MILES NORTH OF BIBLE
GROVE...AND MOVING EAST AT 50 MPH.
* LOCATIONS IMPACTED INCLUDE...
MATTOON...TOLEDO...CHARLESTON...NEWTON...ROBINSON...MARSHALL...
PARIS...COOKS MILL...WHEELER...LERNA...JANESVILLE...JEWETT...
HUMBOLDT...BOGOTA...GREENUP...HIDALGO...HAZEL DELL...CASEY...RARDIN
AND STE. MARIE.
THIS INCLUDES INTERSTATE 57 BETWEEN MILE MARKERS 174 AND 199.
THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 98 AND 154.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION
MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR
BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS
WHERE WATER COVERS THE ROAD.
IN ADDITION TO DAMAGING WINDS...INTENSE AND CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 3892 8754 3892 8858 3926 8846 3961 8847
3965 8753 3935 8754 3934 8759 3931 8762
3926 8760 3925 8758 3921 8758 3914 8766
3912 8766 3906 8758 3900 8758 3896 8753
TIME...MOT...LOC 2243Z 267DEG 44KT 3956 8842 3930 8830
3896 8839
WIND...HAIL 60MPH <.75IN
$$
AUTEN3 follow-up statements
671
WWUS53 KILX 122307
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
607 PM CDT SAT JUN 12 2010
ILC023-029-033-035-045-049-079-122345-
/O.CON.KILX.SV.W.0072.000000T0000Z-100612T2345Z/
COLES IL-JASPER IL-CRAWFORD IL-EFFINGHAM IL-CUMBERLAND IL-CLARK IL-
EDGAR IL-
607 PM CDT SAT JUN 12 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
EDGAR...CLARK...EASTERN CUMBERLAND...SOUTHEASTERN EFFINGHAM...
CRAWFORD...JASPER AND EASTERN COLES COUNTIES UNTIL 645 PM CDT...
AT 603 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM ASHMORE TO CASEY TO BOGOTA...
MOVING EAST AT 50 MPH.
LOCATIONS IMPACTED INCLUDE...
NEWTON...MARSHALL...PARIS...ROBINSON...MARTINSVILLE...
CLARKSVILLE...WILLOW HILL...STE. MARIE...ANNAPOLIS...OLIVER...
OBLONG...EATON...WEST UNION...DENNISON...VERMILION...HUTSONVILLE...
NEW HEBRON...PALESTINE...SAM PARR STATE PARK AND YALE.
THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 107 AND 154.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURE'S LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 3892 8754 3892 8853 3935 8821 3961 8826
3965 8753 3935 8754 3934 8759 3931 8762
3926 8760 3925 8758 3921 8758 3914 8766
3912 8766 3906 8758 3900 8758 3896 8753
TIME...MOT...LOC 2307Z 267DEG 44KT 3958 8797 3931 8792
3895 8825
WIND...HAIL 60MPH 1.00IN
$$
AUTEN748
WWUS53 KILX 122324
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
624 PM CDT SAT JUN 12 2010
ILC029-049-122333-
/O.CAN.KILX.SV.W.0072.000000T0000Z-100612T2345Z/
COLES IL-EFFINGHAM IL-
624 PM CDT SAT JUN 12 2010
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN EFFINGHAM AND
EASTERN COLES COUNTIES IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.
LAT...LON 3892 8754 3892 8832 3937 8798 3963 8790
3965 8753 3935 8754 3934 8759 3931 8762
3926 8760 3925 8758 3921 8758 3914 8766
3912 8766 3906 8758 3900 8758 3896 8753
TIME...MOT...LOC 2323Z 267DEG 44KT 3959 8771 3932 8769
3895 8809
$$
ILC023-033-035-045-079-122345-
/O.CON.KILX.SV.W.0072.000000T0000Z-100612T2345Z/
JASPER IL-CRAWFORD IL-CUMBERLAND IL-CLARK IL-EDGAR IL-
624 PM CDT SAT JUN 12 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
EDGAR...CLARK...SOUTHEASTERN CUMBERLAND...CRAWFORD AND JASPER
COUNTIES UNTIL 645 PM CDT...
AT 621 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM PARIS TO 6 MILES SOUTH OF MARSHALL TO NEWTON...MOVING EAST AT 50
MPH.
LOCATIONS IMPACTED INCLUDE...
MARSHALL...PARIS...ROBINSON...WILLOW HILL...OLIVER...ANNAPOLIS...
STE. MARIE...DENNISON...VERMILION...OBLONG...WEST UNION...EATON...
HUTSONVILLE...NEW HEBRON...PALESTINE...WEST YORK...STOY...YORK...
TRIMBLE AND CRAWFORD COUNTY AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION
MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR
BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS
WHERE WATER COVERS THE ROAD.
PREPARE IMMEDIATELY FOR DAMAGING WINDS IF YOU ARE IN THE PATH OF
THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...INTENSE AND
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH
TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3892 8754 3892 8832 3937 8798 3963 8790
3965 8753 3935 8754 3934 8759 3931 8762
3926 8760 3925 8758 3921 8758 3914 8766
3912 8766 3906 8758 3900 8758 3896 8753
TIME...MOT...LOC 2323Z 267DEG 44KT 3959 8771 3932 8769
3895 8809
WIND...HAIL 60MPH <.75IN
$$
AUTEN652
WWUS53 KILX 122347
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
647 PM CDT SAT JUN 12 2010
ILC023-033-035-045-079-122357-
/O.EXP.KILX.SV.W.0072.000000T0000Z-100612T2345Z/
JASPER IL-CRAWFORD IL-CUMBERLAND IL-CLARK IL-EDGAR IL-
647 PM CDT SAT JUN 12 2010
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN EDGAR...CLARK...
SOUTHEASTERN CUMBERLAND...CRAWFORD AND JASPER COUNTIES HAS EXPIRED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA AND WEAKENED.
REMEMBER...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR
SOUTHEASTERN ILLINOIS UNTIL 7 PM CDT.
LAT...LON 3892 8754 3892 8832 3937 8798 3963 8790
3965 8753 3935 8754 3934 8759 3931 8762
3926 8760 3925 8758 3921 8758 3914 8766
3912 8766 3906 8758 3900 8758 3896 8753
TIME...MOT...LOC 2324Z 267DEG 44KT 3958 8769 3931 8767
3894 8808
$$
AUTENWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 4:12 PM CDT, 1 hour 31 minutes earlier.
Area forecast discussion, Jun 12, 4:12 PM CDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 412 PM CDT SAT JUN 12 2010 .DISCUSSION... ISSUED 412 PM CDT SAT JUN 12 2010 COMPLEX SITUATION EVOLVED OVER THE CWA THIS AFTERNOON. MCS MOVED OUT OF IOWA EARLY THIS AFTERNOON...MOVING INTO JUICY UNCAPPED AIR WITH CAPE VALUES OVER 3500 J/KG IN SOME AREAS. THUNDERSTORMS RAPIDLY INCREASED AHEAD OF THE ORIGINAL LINE OF MCS STORMS AND THE LINE CURRENTLY IS GENERALLY BETWEEN I-55 AND I-57. EARLIER HAD TO ISSUE A HEAT ADVISORY FOR AREAS SOUTH OF I-70 AS WIDESPREAD VALUES OVER 100F HAD DEVELOPED BY EARLY AFTERNOON. AREAS FURTHER NORTH IN CENTRAL ILLINOIS DID GET NEAR 100F HEAT INDEX AT TIMES BEFORE THE INCREASED CLOUDS ARRIVED. THUNDERSTORM THREATS OVER THE NEXT FEW DAYS CONSTITUTE THE MAIN FORECAST CHALLENGE FOR THIS PACKAGE...ALONG WITH ASSOCIATED HEAVY RAIN POTENTIAL. SHORT TERM...TONIGHT THROUGH TUESDAY... 18Z SURFACE CHART WAS COMPLICATED BY THE MCS...BUT THE MAIN COLD FRONT GENERALLY EXTENDED FROM EASTERN MICHIGAN THROUGH CENTRAL IOWA...THEN SOUTHWEST INTO KANSAS. GENERAL CONSENSUS AMONG THE MODELS WOULD BE TO BRING IT INTO CENTRAL ILLINOIS SOMETIME ON SUNDAY...MOST LIKELY REACHING I-72 DURING THE EVENING. MOST OF THE RAIN ACTIVITY ACROSS THE CWA TONIGHT SHOULD BE IN THE EVENING. HOWEVER...MAY BEGIN TO SEE RENEWED MCS ACTIVITY MOVE IN LATE. REDEVELOPMENT ON SUNDAY MAY HINGE ON WHERE ANY RESIDUAL BOUNDARIES SET UP...AS WELL AS HOW WELL THE ATMOSPHERE CAN DESTABILIZE WITH ANY CLOUD COVER AROUND. WENT WITH 50 PERCENT POPS OVER MOST OF THE AREA SUNDAY INTO SUNDAY NIGHT. PASSAGE OF THE FRONT SHOULD SLOW DOWN SUNDAY NIGHT INTO MONDAY...AS ANOTHER WAVE DEVELOPS SOUTHWEST OF HERE AND MOVES NORTHEAST INTO THE GREAT LAKES. WILL NEED TO KEEP THUNDER CHANCES GOING MONDAY AND TUESDAY. SEVERE WEATHER THREAT IS MORE MUDDLED DURING THIS PERIOD...BUT IF ANY OCCURRED...THE SOUTHERN CWA WOULD BE MORE LIKELY AS IT REMAINS SOUTH OF THE BOUNDARY. LINGERING RAIN SHOULD FINALLY END TUESDAY NIGHT...AS THE FRONT FULLY PUSHES THROUGH THE CWA. LONG TERM...WEDNESDAY THROUGH SATURDAY... UPPER RIDGE BEGINS TO BUILD AGAIN ACROSS THE REGION AFTER MIDWEEK...WITH TEMPERATURES NEAR 90 LIKELY AGAIN THURSDAY AND FRIDAY. NEXT SHORTWAVE IS SLATED TO ARRIVE SOMETIME ON FRIDAY...ALTHOUGH THERE IS SOME DISAGREEMENT IN THE SPEED OF THIS...WITH THE ECMWF THE FASTER SOLUTION. CURRENTLY WILL ONLY GO WITH SLIGHT CHANCE POPS FRIDAY AND FRIDAY NIGHT UNTIL SOME AGREEMENT BEGINS TO TAKE SHAPE. GEELHART && .AVIATION... ISSUED 1245 PM CDT SAT JUN 12 2010 TIMING A STRONG TO POTENTIALLY SEVERE LINE OF CONVECTION ON LEADING EDGE OF MCS OVER SW IA...NW MO AND MOVING INTO WESTERN IL MOVING EAST TO PIA BY 20Z...I-55 AT BMI AND SPI BY 21Z...DEC BY 22Z AND CMI BY 23Z AND LAST 2-3 HOURS. HAVE IFR TO MFR VISIBILITIES AND CEILINGS POSSIBLE WITH WSW WINDS 15 TO 20 KTS AND GUSTS OF 30 TO 40 KTS AND POTENTIALLY STRONGER THIS AFTERNOON WITH PASSAGE OF DEVELOPING SQUALL LINE. QUIETER WX CONDITIONS EXPECTED AFTER SUNSET TONIGHT THROUGH SUNDAY MORNING. HAVE MVFR VISIBILITIES FROM LIGHT FOG/HAZE AGAIN LATER TONIGHT AND EARLY SUNDAY MORNING. SCATTERED CONVECTION TO DEVELOP AGAIN IN TROPICAL AIR MASS SUNDAY AFTERNOON AFTER 18Z/1 PM SUNDAY. HUETTL && .ILX WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR ILZ066>068-071>073. &&
Hazardous weather outlook, Jun 12, 3:21 PM CDT, 2 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 321 PM CDT SAT JUN 12 2010 ILZ036-040-041-047-049-050-131200- CASS-FULTON-MASON-MORGAN-SCHUYLER-SCOTT- 321 PM CDT SAT JUN 12 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL ILLINOIS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL OCCUR OVER CENTRAL ILLINOIS TONIGHT...WITH SOME OF THE STORMS BEING SEVERE AT TIMES...ESPECIALLY THIS EVENING. DAMAGING WINDS WILL BE THE MAIN CONCERN...ALONG WITH LOCALLY TORRENTIAL DOWNPOURS AND FREQUENT INTENSE LIGHTNING. THE ILLINOIS RIVER WILL REMAIN IN FLOOD FROM HAVANA DOWNSTREAM...FOR SEVERAL MORE DAYS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A SIMILAR THREAT FOR SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL EXIST FROM SUNDAY THROUGH TUESDAY. SOME OF THE STORMS ON SUNDAY MAY ALSO BE SEVERE. HEAVY RAINFALL...STRONG WINDS...AND FREQUENT LIGHTNING WILL AGAIN BE POSSIBLE. THE SEVERE THREAT FOR MONDAY AND TUESDAY IS MORE UNCERTAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS EVENING...AND MAY BE NEEDED AGAIN ON SUNDAY. ILZ027>031-037-038-042>046-048-051>057-061-131200- CHAMPAIGN-CHRISTIAN-COLES-DE WITT-DOUGLAS-EDGAR-KNOX-LOGAN-MACON- MARSHALL-MCLEAN-MENARD-MOULTRIE-PEORIA-PIATT-SANGAMON-SHELBY- STARK-TAZEWELL-VERMILION-WOODFORD- 321 PM CDT SAT JUN 12 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...TONIGHT SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL OCCUR OVER THE AREA INTO THIS EVENING. DAMAGING WINDS WILL BE THE PRIMARY THREAT...ALONG WITH LOCALLY TORRENTIAL DOWNPOURS AND FREQUENT INTENSE LIGHTNING. SOME HAIL IS ALSO POSSIBLE WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A SIMILAR THREAT FOR SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL EXIST FROM SUNDAY THROUGH TUESDAY NIGHT. SOME OF THE STORMS ON SUNDAY MAY ALSO BE SEVERE. HEAVY RAINFALL...STRONG WINDS...AND FREQUENT LIGHTNING WILL AGAIN BE POSSIBLE. THE SEVERE THREAT FOR MONDAY AND TUESDAY IS MORE UNCERTAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE REQUIRED THIS EVENING...AND MAY BE NEEDED AGAIN ON SUNDAY. ILZ066>068-071>073-131200- CLAY-CRAWFORD-EFFINGHAM-JASPER-LAWRENCE-RICHLAND- 321 PM CDT SAT JUN 12 2010 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER SOUTHEAST ILLINOIS THIS EVENING. DAMAGING WINDS WILL BE THE MAIN CONCERN. HOWEVER...TORRENTIAL RAINFALL AND FREQUENT LIGHTNING ARE ALSO LIKELY. HEAT INDEX VALUES IN EXCESS OF 100 DEGREES CAN BE EXPECTED INTO EARLY EVENING...BUT THESE WILL RAPIDLY FALL WHEN THE STORMS ARRIVE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A SIMILAR THREAT FOR SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL EXIST FROM SUNDAY THROUGH TUESDAY NIGHT. SOME OF THE STORMS ON SUNDAY MAY ALSO BE SEVERE. HEAVY RAINFALL...STRONG WINDS...AND FREQUENT LIGHTNING WILL AGAIN BE POSSIBLE. THE SEVERE THREAT FOR MONDAY AND TUESDAY IS MORE UNCERTAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY THIS EVENING...AND MAY BE NEEDED AGAIN ON SUNDAY. ILZ062-063-131200- CLARK-CUMBERLAND- 321 PM CDT SAT JUN 12 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR AREAS ALONG I-70. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER SOUTHEAST ILLINOIS THIS EVENING. DAMAGING WINDS WILL BE THE MAIN CONCERN. HOWEVER...TORRENTIAL RAINFALL AND FREQUENT LIGHTNING ARE ALSO LIKELY. HEAT INDEX VALUES IN EXCESS OF 100 DEGREES CAN BE EXPECTED INTO EARLY EVENING...BUT THESE WILL RAPIDLY FALL WHEN THE STORMS ARRIVE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A SIMILAR THREAT FOR SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL EXIST FROM SUNDAY THROUGH TUESDAY NIGHT. SOME OF THE STORMS ON SUNDAY MAY ALSO BE SEVERE. HEAVY RAINFALL...STRONG WINDS...AND FREQUENT LIGHTNING WILL AGAIN BE POSSIBLE. THE SEVERE THREAT FOR MONDAY AND TUESDAY IS MORE UNCERTAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY THIS EVENING...AND MAY BE NEEDED AGAIN ON SUNDAY. GEELHART
In the hours before
Local storm report, Jun 12, 5:10 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
510 PM CDT SAT JUN 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 PM TSTM WND GST ABINGDON 40.80N 90.40W
06/12/2010 E52.00 MPH KNOX IL MESONET
TIME ESTIMATED...SWOP REPORT
0150 PM TSTM WND DMG KICKAPOO 40.80N 89.75W
06/12/2010 PEORIA IL EMERGENCY MNGR
2 FOOT TREE BLOWN DOWN...BROKE AT GROUND LEVEL...TIME
ESTIMATED
0200 PM TSTM WND DMG CHILLICOTHE 40.92N 89.50W
06/12/2010 PEORIA IL TRAINED SPOTTER
POWER LINES AND BRANCHES DOWN IN TOWN.
0200 PM TSTM WND GST CHILLICOTHE 40.92N 89.50W
06/12/2010 E50.00 MPH PEORIA IL TRAINED SPOTTER
TIME ESTIMATED WIND GUST.
0202 PM TSTM WND DMG BARTONVILLE 40.64N 89.66W
06/12/2010 PEORIA IL EMERGENCY MNGR
3 TO 4 FOOT TREE DOWN ON SMITHVILLE NEAR THE PEORIA
AIRPORT
0202 PM TSTM WND DMG 5 SSW PEORIA 40.68N 89.65W
06/12/2010 PEORIA IL EMERGENCY MNGR
TREE LIMBS AND POWER LINES DOWN NEAR PEORIA AIRPORT AND
SIDING AND SHINGLES OFF SEVERAL HOUSES EAST OF AIRPORT.
0210 PM TSTM WND DMG 1 S METAMORA 40.78N 89.36W
06/12/2010 WOODFORD IL EMERGENCY MNGR
POWER POLES DOWN AT 900E AND 1200N...TIME ESTIMATED
0220 PM HEAVY RAIN LINCOLN 40.15N 89.37W
06/12/2010 M0.89 INCH LOGAN IL MESONET
RAINFALL IN THE PAST 20 MINUTES...COCORAHS REPORT
0220 PM TSTM WND DMG LA ROSE 40.98N 89.23W
06/12/2010 MARSHALL IL TRAINED SPOTTER
MULTIPLE TREES DOWN IN LA ROSE...TIME ESTIMATED AND
RELAYED BY NWS LOT.
0225 PM HEAVY RAIN HOPEWELL 40.98N 89.46W
06/12/2010 M0.55 INCH MARSHALL IL MESONET
RAINFALL AMOUNT IN 15 MINUTES...SWOP REPORT.
0230 PM HEAVY RAIN 1 E LINCOLN 40.15N 89.35W
06/12/2010 M0.82 INCH LOGAN IL OFFICIAL NWS OBS
RAINFALL SINCE 2 PM...30 MINUTES DURATION AT WEATHER
SERVICE OFFICE.
0239 PM HAIL DECATUR 39.85N 88.93W
06/12/2010 E1.00 INCH MACON IL CO-OP OBSERVER
HAIL SIZE NEAR ROUTE 51 AND INTERSTATE 72.
0311 PM TSTM WND GST WINCHESTER 39.63N 90.46W
06/12/2010 E50.00 MPH SCOTT IL TRAINED SPOTTER
ESTIMATED WIND GUST NEAR WINCHESTER.
0320 PM HEAVY RAIN 1 SE LINCOLN 40.14N 89.35W
06/12/2010 M1.55 INCH LOGAN IL MESONET
RAINFALL IN 1 HOUR AND 20 MINUTES...COCORAHS
0330 PM HEAVY RAIN LINCOLN 40.15N 89.37W
06/12/2010 M2.05 INCH LOGAN IL MESONET
RAINFALL IN 90 MINUTES...COCORAHS
0337 PM FLASH FLOOD 3 S LINCOLN 40.11N 89.37W
06/12/2010 LOGAN IL EMERGENCY MNGR
1 FOOT OF STANDING WATER OVER IL ROUTE 121...ROAD
IMPASSABLE
0340 PM HEAVY RAIN 2 SW TAYLORVILLE 39.50N 89.29W
06/12/2010 M0.52 INCH CHRISTIAN IL CO-OP OBSERVER
RAIN FELL IN 20 MINUTES
0349 PM FLASH FLOOD 4 E LINCOLN 40.15N 89.29W
06/12/2010 LOGAN IL EMERGENCY MNGR
1 FOOT OF FLOWING WATER OVER ILLINOIS ROUTE 10 NEAR 1700
E
0400 PM TSTM WND DMG 2 S NIANTIC 39.83N 89.17W
06/12/2010 MACON IL EMERGENCY MNGR
2 MOBILE HOMES DAMAGED DUE TO STRONG WINDS.
0400 PM HEAVY RAIN LINCOLN 40.15N 89.37W
06/12/2010 M2.15 INCH LOGAN IL OFFICIAL NWS OBS
RAIN AMOUNT AT NWS OFFICE SINCE 2PM.
0400 PM FLASH FLOOD 3 W LINCOLN 40.15N 89.42W
06/12/2010 LOGAN IL EMERGENCY MNGR
1 FOOT OF STANDING WATER OVER IL ROUTE 10
0430 PM HEAVY RAIN 1 SE LINCOLN 40.14N 89.35W
06/12/2010 M2.52 INCH LOGAN IL MESONET
TOTAL RAINFALL IN THE PAST 2.5 HOURS...COCORAHS REPORT.
0450 PM FLASH FLOOD NORMAL 40.52N 89.00W
06/12/2010 MCLEAN IL EMERGENCY MNGR
STREET FLOODING IN NORMAL AT THE CORNER OF MAPLE AND
LINCOLN STREETS...AS WELL AS AT THE CORNER OF FELL AND
WILLOW
0452 PM FLOOD NEW HOLLAND 40.18N 89.58W
06/12/2010 LOGAN IL EMERGENCY MNGR
STANDING WATER ON RT 136 WEST OF I-55 AND RT 10 AT NEW
HOLLAND
0455 PM FLOOD DECATUR 39.85N 88.93W
06/12/2010 MACON IL CO-OP OBSERVER
SEVERAL CARS FLOODED ON I-72 AND RT 121
&&
TGLocal storm report, Jun 12, 5:13 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
513 PM CDT SAT JUN 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG 2 S NIANTIC 39.83N 89.17W
06/12/2010 MACON IL EMERGENCY MNGR
CAMPER AND BARN DAMAGED DUE TO STRONG WINDS...SOME TREES
DOWN AS WELL.
&&
TGLocal storm report, Jun 12, 5:14 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
514 PM CDT SAT JUN 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 PM TSTM WND GST ABINGDON 40.80N 90.40W
06/12/2010 E52.00 MPH KNOX IL MESONET
TIME ESTIMATED...SWOP REPORT
0150 PM TSTM WND DMG KICKAPOO 40.80N 89.75W
06/12/2010 PEORIA IL EMERGENCY MNGR
2 FOOT TREE BLOWN DOWN...BROKE AT GROUND LEVEL...TIME
ESTIMATED
0200 PM TSTM WND DMG CHILLICOTHE 40.92N 89.50W
06/12/2010 PEORIA IL TRAINED SPOTTER
POWER LINES AND BRANCHES DOWN IN TOWN.
0200 PM TSTM WND GST CHILLICOTHE 40.92N 89.50W
06/12/2010 E50.00 MPH PEORIA IL TRAINED SPOTTER
TIME ESTIMATED WIND GUST.
0202 PM TSTM WND DMG BARTONVILLE 40.64N 89.66W
06/12/2010 PEORIA IL EMERGENCY MNGR
3 TO 4 FOOT TREE DOWN ON SMITHVILLE NEAR THE PEORIA
AIRPORT
0202 PM TSTM WND DMG 5 SSW PEORIA 40.68N 89.65W
06/12/2010 PEORIA IL EMERGENCY MNGR
TREE LIMBS AND POWER LINES DOWN NEAR PEORIA AIRPORT AND
SIDING AND SHINGLES OFF SEVERAL HOUSES EAST OF AIRPORT.
0210 PM TSTM WND DMG 1 S METAMORA 40.78N 89.36W
06/12/2010 WOODFORD IL EMERGENCY MNGR
POWER POLES DOWN AT 900E AND 1200N...TIME ESTIMATED
0220 PM HEAVY RAIN LINCOLN 40.15N 89.37W
06/12/2010 M0.89 INCH LOGAN IL MESONET
RAINFALL IN THE PAST 20 MINUTES...COCORAHS REPORT
0220 PM TSTM WND DMG LA ROSE 40.98N 89.23W
06/12/2010 MARSHALL IL TRAINED SPOTTER
MULTIPLE TREES DOWN IN LA ROSE...TIME ESTIMATED AND
RELAYED BY NWS LOT.
0225 PM HEAVY RAIN HOPEWELL 40.98N 89.46W
06/12/2010 M0.55 INCH MARSHALL IL MESONET
RAINFALL AMOUNT IN 15 MINUTES...SWOP REPORT.
0230 PM HEAVY RAIN 1 E LINCOLN 40.15N 89.35W
06/12/2010 M0.82 INCH LOGAN IL OFFICIAL NWS OBS
RAINFALL SINCE 2 PM...30 MINUTES DURATION AT WEATHER
SERVICE OFFICE.
0239 PM HAIL DECATUR 39.85N 88.93W
06/12/2010 E1.00 INCH MACON IL CO-OP OBSERVER
HAIL SIZE NEAR ROUTE 51 AND INTERSTATE 72.
0311 PM TSTM WND GST WINCHESTER 39.63N 90.46W
06/12/2010 E50.00 MPH SCOTT IL TRAINED SPOTTER
ESTIMATED WIND GUST NEAR WINCHESTER.
0320 PM HEAVY RAIN 1 SE LINCOLN 40.14N 89.35W
06/12/2010 M1.55 INCH LOGAN IL MESONET
RAINFALL IN 1 HOUR AND 20 MINUTES...COCORAHS
0330 PM HEAVY RAIN LINCOLN 40.15N 89.37W
06/12/2010 M2.05 INCH LOGAN IL MESONET
RAINFALL IN 90 MINUTES...COCORAHS
0337 PM FLASH FLOOD 3 S LINCOLN 40.11N 89.37W
06/12/2010 LOGAN IL EMERGENCY MNGR
1 FOOT OF STANDING WATER OVER IL ROUTE 121...ROAD
IMPASSABLE
0340 PM HEAVY RAIN 2 SW TAYLORVILLE 39.50N 89.29W
06/12/2010 M0.52 INCH CHRISTIAN IL CO-OP OBSERVER
RAIN FELL IN 20 MINUTES
0349 PM FLASH FLOOD 4 E LINCOLN 40.15N 89.29W
06/12/2010 LOGAN IL EMERGENCY MNGR
1 FOOT OF FLOWING WATER OVER ILLINOIS ROUTE 10 NEAR 1700
E
0400 PM FLASH FLOOD 3 W LINCOLN 40.15N 89.42W
06/12/2010 LOGAN IL EMERGENCY MNGR
1 FOOT OF STANDING WATER OVER IL ROUTE 10
0400 PM TSTM WND DMG 2 S NIANTIC 39.83N 89.17W
06/12/2010 MACON IL EMERGENCY MNGR
CAMPER AND BARN DAMAGED DUE TO STRONG WINDS...SOME TREES
DOWN AS WELL.
0400 PM HEAVY RAIN LINCOLN 40.15N 89.37W
06/12/2010 M2.15 INCH LOGAN IL OFFICIAL NWS OBS
RAIN AMOUNT AT NWS OFFICE SINCE 2PM.
0430 PM HEAVY RAIN 1 SE LINCOLN 40.14N 89.35W
06/12/2010 M2.52 INCH LOGAN IL MESONET
TOTAL RAINFALL IN THE PAST 2.5 HOURS...COCORAHS REPORT.
0450 PM FLASH FLOOD NORMAL 40.52N 89.00W
06/12/2010 MCLEAN IL EMERGENCY MNGR
STREET FLOODING IN NORMAL AT THE CORNER OF MAPLE AND
LINCOLN STREETS...AS WELL AS AT THE CORNER OF FELL AND
WILLOW
0452 PM FLOOD NEW HOLLAND 40.18N 89.58W
06/12/2010 LOGAN IL EMERGENCY MNGR
STANDING WATER ON RT 136 WEST OF I-55 AND RT 10 AT NEW
HOLLAND
0455 PM FLOOD DECATUR 39.85N 88.93W
06/12/2010 MACON IL CO-OP OBSERVER
SEVERAL CARS FLOODED ON I-72 AND RT 121
&&
TGLocal storm report, Jun 12, 5:27 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
527 PM CDT SAT JUN 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0447 PM HEAVY RAIN HENRY 41.11N 89.36W
06/12/2010 M0.75 INCH MARSHALL IL EMERGENCY MNGR
RAINFALL AMOUNT IN PAST 20 MINUTES.
&&
TGLocal storm report, Jun 12, 5:29 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
529 PM CDT SAT JUN 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HEAVY RAIN VIRGINIA 39.95N 90.21W
06/12/2010 M0.97 INCH CASS IL CO-OP OBSERVER
RAINFALL FROM 245 TO 330
&&
DPKLocal storm report, Jun 12, 5:41 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
541 PM CDT SAT JUN 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 PM TSTM WND DMG PARIS 39.62N 87.69W
06/12/2010 EDGAR IL LAW ENFORCEMENT
TREES AND POWER LINES DOWN
&&
DPKThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 12:18 PM CDT | Heat Advisory | ILX | Clay, Crawford, Effingham, Jasper, Lawrence, Richland | 6 hr |
| Jun 12, 1:11 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Knox, Peoria, Stark | 64 min |
| Jun 12, 1:20 PM CDT | Areal Flood Advisory | ILX | Fulton, Knox | 4 hr |
| Jun 12, 2:05 PM CDT | Severe Thunderstorm Warning | ILX | Marshall, Peoria, Stark | 40 min |
| Jun 12, 2:34 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Fulton, Mason, Menard, Schuyler | 56 min |
| Jun 12, 2:43 PM CDT | Severe Thunderstorm Warning | ILX | Macon, Piatt | 32 min |
| Jun 12, 3:05 PM CDT | Severe Thunderstorm Warning | ILX | Christian, Macon, Shelby | 25 min |
| Jun 12, 3:15 PM CDT | Flash Flood Warning | ILX | DeWitt, Logan, McLean, Macon, Mason, Menard and 2 more | 6 hr |
| Jun 12, 3:15 PM CDT | Severe Thunderstorm Warning | ILX | DeWitt, Logan, Macon | 45 min |
| Jun 12, 3:35 PM CDT | Areal Flood Advisory | ILX | Cass, Fulton, Mason, Menard, Morgan, Schuyler | 3 hr |
| Jun 12, 3:43 PM CDT | Severe Thunderstorm Warning | ILX | Christian, Logan, Macon, Sangamon | 47 min |
| Jun 12, 4:18 PM CDT | Flash Flood Warning | ILX | Christian, DeWitt, Logan, Macon, Piatt, Sangamon | 6 hr |
| Jun 12, 4:27 PM CDT | Severe Thunderstorm Warning | ILX | Christian, Shelby | 63 min |
| Jun 12, 4:52 PM CDT | Severe Thunderstorm Warning | ILX | Christian, Clay, Coles, Cumberland, Effingham, Moultrie and 1 more | 53 min |
| Jun 12, 5:00 PM CDT | Special Weather Statement | ILX | Edgar | 45 min |
| Jun 12, 5:50 PM CDT | Areal Flood Advisory | ILX | Champaign, Coles, Douglas, Edgar, Vermilion | 5 hr |
| Jun 12, 5:54 PM CDT | Areal Flood Advisory | ILX | Clark, Coles, Crawford, Cumberland, Edgar, Effingham and 1 more | 5 hr |
| Jun 12, 6:00 PM CDT | Flash Flood Warning | ILX | Clark, Coles, Douglas, Edgar | 5 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.